Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2014, 2:48 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 2:48 PM PDT (21:48 UTC)
- Expired
- Jul 27, 2014, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 108 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WGUS55 KVEF 272148 FFWVEF NVC003-280045- /O.NEW.KVEF.FF.W.0043.140727T2148Z-140728T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 248 PM PDT SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 545 PM PDT * AT 246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WEST CENTRAL CLARK COUNTY...OR 10 MILES NORTHEAST OF MT. CHARLESTON. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... LEE CANYON ROAD MAINLY RURAL AREAS OF WESTERN CLARK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3660 11560 3646 11539 3635 11556 3649 11568 $$ DSB
3 follow-up statements
977 WGUS75 KVEF 272251 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 351 PM PDT SUN JUL 27 2014 NVC003-280045- /O.CON.KVEF.FF.W.0043.000000T0000Z-140728T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 351 PM PDT SUN JUL 27 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 349 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IMPACTED INCLUDE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3660 11560 3646 11539 3635 11556 3649 11568 $$ DSB
684 WGUS75 KVEF 272323 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 423 PM PDT SUN JUL 27 2014 NVC003-280045- /O.CON.KVEF.FF.W.0043.000000T0000Z-140728T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 423 PM PDT SUN JUL 27 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 421 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN WAS LETTING UP IN THE LEE CANYON AREA. HOWEVER...NEW STORMS WERE FORMING TO THE SOUTH...AND COULD MOVE OVER THE SAME AREAS WHICH ALREADY RECEIVED HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... LEE CANYON ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3660 11560 3646 11539 3635 11556 3649 11568 $$ MORGAN
695 WGUS75 KVEF 280037 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 537 PM PDT SUN JUL 27 2014 NVC003-280047- /O.EXP.KVEF.FF.W.0043.000000T0000Z-140728T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK NV- 537 PM PDT SUN JUL 27 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT FOR WEST CENTRAL CLARK COUNTY... THE HEAVY RAIN PROMPTING THE FLASH FLOOD WARNING HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED. LOCAL WASHES AND DRAINAGES MAY REMAIN HIGH THROUGH THE EVENING HOURS. LAT...LON 3660 11560 3646 11539 3635 11556 3649 11568 $$ OUTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:42 PM PDT, 6 minutes earlier.
Area forecast discussion, Jul 27, 2:42 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 242 PM PDT SUN JUL 27 2014 .SYNOPSIS...MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA THROUGH THE FIRST HALF OF THE WEEK. TEMPERATURES WILL GENERALLY BE NEAR NORMAL. && .SHORT TERM...THROUGH TUESDAY NIGHT...WILL BE BRIEF AS THUNDERSTORMS ARE FIRING NORTH OF A LINE FROM MOUNTAIN PASS CA TO THE WEST RIM OF THE GRAND CANYON AS OF 2 PM. HIGH RESOLUTION MODELS HAVE BEEN DOING QUITE WELL WITH THUNDERSTORM COVERAGE THE PAST FEW DAYS...AND THEY SUGGEST MORE COVERAGE FOR TOMORROW. LOTS OF MOISTURE IN PLACE SO THE MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING. MADE NO CHANGES TO TUESDAY AS THIS EVENING AND TOMORROW WERE THE MAIN CONCERNS. .LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL REMAIN ANCHORED IN PLACE OVER THE SW US FOR MOST OF THE PERIOD. THIS WILL KEEP THE AREA RELATIVELY MOIST AND ACTIVE WITH AFTERNOON CONVECTION FOR MOST OF THE WEEK. ALTHOUGH MONDAY IS LIKELY TO BE THE MOST ACTIVE DAY. POPS AND CHANCES FOR THUNDERSTORMS WILL BE SOMEWHAT LOWER THROUGH THE WEEK AS THE SOUTHERLY FLOW IS SOMEWHAT WEAKER. AFTERNOON SHOWER AND THUNDERSTORMS WILL BE MOST LIKELY TO OCCUR OVER MOHAVE COUNTY AND HIGHER TERRAIN IN CLARK AND EASTERN SAN BERNARDINO COUNTY. AN AFOREMENTIONED UPPER LEVEL TROF WILL SINK SOUTH OVER THE PACIFIC COAST NEXT WEEKEND. THIS MAY BRING ABOUT SOME STRONGER MID-LEVEL FORCING FOR CONVECTIVE ACTIVITY. WE WILL NEED TO SEE HOW THINGS DEVELOP OVER THE COURSE OF THE WEEK. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS NEAR THE TERMINAL WILL BRING ERRATIC GUSTY WINDS AT TIMES THIS EVENING AND AGAIN ON MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN ALL FOUR CORRIDORS AS WELL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE THIS EVENING AND AGAIN ON MONDAY. EXPECT ERRATIC GUSTY WINDS...VERY HEAVY RAIN AND LOW CEILINGS IN AND NEAR THUNDERSTORMS. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && MORGAN/LERICOS FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:27 PM PDT | Areal Flood Advisory | VEF | Lincoln | 2 hr |
| Jul 26, 7:20 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 27, 2:12 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Jul 27, 2:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 2:34 PM PDT | Flash Flood Warning | VEF | Clark | 5 hr |
| Jul 27, 3:36 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 27, 4:30 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.